posted on Sep, 5 2005 @ 05:42 PM
With the greatest of respect, and with the utmost empathy to you and your husband...
I do think it's unfair to label methylprednisolone automatically as being a poison - the implication is that it's "bad", and ignores the fact that
it has saved the lives of millions of people.
Any and all medicines have the potential of triggering allergic and/or adverse reactions in some patients - that's just the nature of the
beast. Even the most benign OTC medications can kill, in the wrong circumstances. And with the nature of us humans, on message boards relating to
problems with the drug you're not going to see reports from the people who've been helped by it, either.
I'm truly sorry that you've both suffered from this, but in all honesty, I think it's actually one of the less (overall) obnoxious steroid
treatments we actually have at all.
For most people, the benefits do actually outweigh the risks. The uses of this one in particular are almost countless; it can help everything from
arthritis, to endocarditis, to lupus, to simple skin infections.
As in your husband's case, there are sometimes cases where you just don't know how you'll react to a particular substance...this doesn't mean
it's automatically "bad" for the rest of us, you know?
I do hope that he is feeling much better soon. It's always sad to hear of someone suffering like that.
[edit on 5-9-2005 by Tinkleflower]